Alert archive / Alaska / High Wind Watches in 2007
High Wind Watch 16, NWS Anchorage, AK
NWS Anchorage, AK issued this high wind watch at Sep 16, 2007, 10:57 AM AKDT. It took effect at Sep 17, 2007, 8:00 PM AKDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Sep 16, 2007, 10:57 AM AKDT (18:57 UTC)
- In effect from
- Sep 17, 2007, 8:00 PM AKDT
- Expired
- Sep 17, 2007, 5:13 AM AKDT
- In force
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWAK72 PAFC 162357 NPWALU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 357 PM ADT SUN SEP 16 2007 .A STRONG STORM FORCE LOW JUST SOUTH OF THE WESTERN ALEUTIANS PUSHES ITS FRONTAL BOUNDARY ACROSS THE CENTRAL ALEUTIANS TONIGHT. AS THE LOW MOVES OVER THE CENTRAL ALEUTIANS MONDAY NIGHT...CONDITIONS WILL SET UP FOR STRONG WINDS TO INCREASE POSSIBLY TO WARNING CRITERIA. WINDS WILL DIMINISH SLIGHTLY ON TUESDAY. AKZ187-171330- /X.NEW.PAFC.HW.A.0016.070918T0400Z-070918T1400Z/ CENTRAL ALEUTIANS- INCLUDING THE CITY OF...ATKA AND ADAK 357 PM ADT SUN SEP 16 2007 ...HIGH WIND WATCH IN EFFECT FROM MONDAY EVENING THROUGH LATE MONDAY NIGHT... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM MONDAY EVENING THROUGH LATE MONDAY NIGHT. SOUTH WINDS OF 45 TO 60 MPH AHEAD OF A VERY STRONG LOW IN THE BERING WILL POSSIBLE GUST AS HIGH AS 80 MPH AFTER MIDNIGHT MONDAY NIGHT. WINDS WILL DECREASE SLIGHTLY TUESDAY WITH GUSTS TO 60 MPH. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS WEATHER EVENT SHOULD BEGIN NOW. $$
1 follow-up statement
000 WWAK72 PAFC 171313 NPWALU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 513 AM ADT MON SEP 17 2007 .A STRONG STORM FORCE LOW JUST SOUTH OF THE WESTERN ALEUTIANS WILL SLOWLY MOVE INTO THE BERING SEA OVERNIGHT. AS THE LOW CROSSES THE ALEUTIANS NEAR AMCHITKA ISLAND TONIGHT...WINDS WILL INCREASE TO WARNING CRITERIA OVER PORTIONS OF THE ANDREANOF ISLANDS. STRONG WESTERLY WINDS WILL CONTINUE THROUGH WEDNESDAY BUT WILL BE BELOW WARNING CRITERIA. AKZ187-180100- /X.UPG.PAFC.HW.A.0016.070918T0400Z-070918T1400Z/ /X.NEW.PAFC.HW.W.0021.070918T0600Z-070918T1400Z/ CENTRAL ALEUTIANS- INCLUDING THE CITY OF...ATKA AND ADAK 513 AM ADT MON SEP 17 2007 ...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 6 AM ADT TUESDAY... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 6 AM ADT TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SOUTHERLY WINDS JUST TO THE EAST OF A VERY STRONG LOW PRESSURE SYSTEM WILL INCREASE TO 45 TO 60 MPH LATE THIS EVENING ACROSS THE ANDREANOF ISLANDS. GUSTS AS HIGH AS 75 MPH ARE LIKELY OVERNIGHT...ESPECIALLY THROUGH CHANNELED TERRAIN. WINDS WILL DECREASE SLIGHTLY TUESDAY WITH GUSTS TO 55 MPH. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this high wind watch went out at Sep 16, 9:00 AM AKDT, 1 hour 57 minutes earlier.
Area forecast discussion, Sep 16, 9:00 AM AKDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
200 PM ADT SUN SEP 16 2007
.MODEL DISCUSSION...MODELS COMING INTO BETTER AGREEMENT IN REGARDS TO
THE NEXT MAJOR STORM FROM THE NORTH PACIFIC. THE LATEST GFS AND ECMWF
ARE VERY CLOSE IN BOTH PLACEMENT AND STRENGTH OF THIS LOW BARRELING
INTO THE BERING SEA ON TUES. IN THE NEAR TERM...A RESIDUAL LOW NEAR
YAKUTAT WITH AN UPPER SHORTWAVE STRETCHING BACK TO THE WEST WILL
SLOWLY SLIDE SE OVERNIGHT. BOTH THE NAM AND GFS DONT RESOLVE THE LOW
VERY WELL TO BEGIN WITH...BUT THIS HAS LITTLE IMPACT ON THE FORECAST.
.ANALYSIS AND UPPER LEVELS...HIGH PRESSURE OVER BRISTOL BAY WILL BE
SHIFTING EAST AS SOUTHWEST FLOW ALOFT SETS UP IN RESPONSE TO THE
DEEPENING LOW SOUTH OF SHEMYA. THE SHORTWAVE OVER THE COPPER RIVER
WILL BE SLOW TO PULL AWAY OVERNIGHT KEEPING CLOUDS AND PRECIP AROUND
FOR A BIT LONGER. ANOTHER UPPER WAVE NEAR ST. MATTHEW ISLAND WILL
CRASH ONTO THE COAST OF SOUTHWEST ALASKA THIS EVENING THEN SLOWLY
TRAVERSE ALONG THE ALASKA RANGE THRU MON NITE.
.SHORT TERM FORECAST...STORM FORCE WINDS AND PLENTY OF RAIN TO IMPACT
THE ALEUTIANS BEGINNING TONIGHT. THE OCCLUDED FRONT WILL PASS THROUGH
THE WESTERN ALEUTIANS TONIGHT AND WORKS ITS WAY TO BRISTOL BAY BY
EARLY TUESDAY. AS THE LOW CROSSES THE CHAIN NEAR ADAK MON NITE...A
POTENT 150 KT+ JET STREAK ROUNDS THE BASE OF THE ASSOCIATED UPPER
TROUGH SETTING THE STAGE FOR THE POTENTIAL FOR HIGH WINDS. THUS A
HIGH WIND WATCH WILL BE HOISTED FOR ZONE 187 FOR MON NITE AS THE GFS
SHOWS UNIDIRECTIONAL WINDS UP TO 500 MB WITH BOUNDARY LAYER WINDS OF
55-60 KTS. THE FRONT WEAKENS AS IT CRASHES ONSHORE...BUT SOUTHWEST
ALASKA WILL SEE PLENTY OF WIND AND RAIN.
FURTHER EAST...AS MENTIONED BEFORE...RAIN AND CLOUDS WILL BE SLOW TO
CLEAR OUT OF THE COPPER RIVER BASIN OVERNIGHT AS AN UPPER SHORTWAVE
SLIDES SLOWLY SE. CLEARING SKIES FURTHER TO THE WEST OVER
SOUTHCENTRAL IS GOING TO LEAD TO A COLD NIGHT. IN FACT...THE FIRST
FROST...OR DARE I SAY FREEZE MAY OCCUR. WE WILL ISSUE A SPECIAL
WEATHER STATEMENT TO ALERT FOLKS TO THIS POSSIBILITY BOTH IN
ANCHORAGE AND THE VALLEY.
THE FRONT FROM THE LOW IN THE BERING WILL SWEEP ACROSS KODIAK ISLAND
MON NITE AND OVERTAKE MOST OF SOUTHCENTRAL BY DAYS END ON TUE. WINDS
THROUGH E-W GAPS INCLUDING TURNAGAIN ARM WILL CRANK UP BY EARLY TUE
AS HEAVY RAINS INUNDATE COSTAL LOCATIONS.
.LONG TERM FORECAST...THE JET STREAM IS SET UP TO CONTINUE STEERING
NORTH PACIFIC LOWS INTO THE BERING SEA.
.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...HIGH WIND WATCH 187.
MARINE...GALE 155 160 165 180 170 171 185 179.
STORM 172 175 176.
FIRE WEATHER...NONE.
JCAIn the hours before
Special weather statement, Sep 16, 8:00 AM AKDT, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ANCHORAGE AK 1 PM ADT SUN SEP 16 2007 AKZ101-111-145-170800- ...POTENTIAL FROST FOR PARTS OF ANCHORAGE AND THE MATSU VALLEY TONIGHT... MOSTLY CLEAR SKIES AND LIGHT WINDS TONIGHT WILL SET THE STAGE FOR QUICKLY DROPPING TEMPERATURES AFTER SUNSET AND NEAR FREEZING TEMPERATURES. AT GREATEST RISK ARE AREAS IN EAST ANCHORAGE AND LOW-LYING AREAS. IT IS STRONGLY RECOMMENDED TO BRING PLANTS INDOORS TONIGHT. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO TAKE NECESSARY PRECAUTIONS.
The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 15, 5:45 PM AKDT | Small Craft Advisory | AFC | 6 days | |
| Sep 15, 11:00 PM AKDT | Gale Warning | AFC | 4 days | |
| Sep 15, 11:00 PM AKDT | Small Craft Advisory | AFC | 12 hr | |
| Sep 15, 11:00 PM AKDT | Small Craft Advisory | AFC | 12 hr | |
| Sep 16, 11:00 AM AKDT | Gale Warning | AFC | 4 days | |
| Sep 16, 11:00 AM AKDT | Small Craft Advisory | AFC | 36 hr |
Nearby
High Wind Watches in Alaska, 2007Every high wind watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.